Texas, 2014Winter Storm in Texas, February 2, 2014
February 2, 2014 · NWS FWD · 4 events in 4 counties and zones
A mix of freezing rain, sleet, and snow fell across mainly the northwestern counties of the CWA. Locations along and north of a Breckenridge to DFW line received from a Trace to 4 of ice, sleet, and snow accumulations.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mix of freezing rain, sleet, and snow fell across mainly the northwestern counties of the CWA. Locations along and north of a Breckenridge to DFW line received from a Trace to 4 of ice, sleet, and snow accumulations. Most of the accumulations were due to snow, but locations in Cooke, Montague, Jack, and Young County received between 0.50-1.00 of sleet before transitioning to all snow. Roads were icy and there were several accidents but significant impacts were not experienced during this winter weather event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 2, 4:42 AM CST, 48 minutes earlier.
Area forecast discussion, Feb 2, 4:42 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
442 AM CST SUN FEB 2 2014
.DISCUSSION...
EARLY MORNING WATER VAPOR SATELLITE IMAGERY SHOWED A STRONG
SHORTWAVE TROUGH OVER THE AZ/NM/MEXICO BORDER...MOVING EAST
TOWARDS TEXAS. LARGE SCALE FORCING FOR ASCENT ASSOCIATED WITH THIS
TROUGH WAS EVIDENT OVER FAR WEST TEXAS AND THE TX PANHANDLE WHERE
A PLUME OF DEEP WATER VAPOR WAS OBSERVED DEVELOPING OUT AHEAD OF
THE TROUGH. A 00Z UPPER AIR ANALYSIS REVEALED 500 MB TEMPERATURES
OF -18 TO -20 DEG C JUST OUT AHEAD OF THE TROUGH. THIS COLD AIR
ALOFT HAD LIKELY ADVECTED OVER LOCATIONS FROM MIDLAND TO
LUBBOCK...LOWERING STABILITY ALOFT. THIS AREA CORRESPONDED WELL
WITH OBSERVED LIGHTNING STRIKES IN CELLULAR CONVECTION OBSERVED ON
REGIONAL RADARS EXTENDING FROM MIDLAND NORTHEAST TO CHILDRESS AT
0930Z. 00Z UPPER AIR ANALYSIS SHOWED THE 850 MB FREEZING LINE
HOLDING UP IN THE TX PANHANDLE...WITH A WARM MOIST AIR MASS ALOFT
OVER NORTH TEXAS AT 10 DEG C. THIS LINE HAD OBVIOUSLY SHIFTED
SOUTH IN THE 10 HRS SINCE THE WEATHER BALLOON OBSERVATIONS AS
LIGHT SNOW WAS OBSERVED AS FAR SOUTH AS SYNDER TX AT 0930Z.
FIRST...A SUMMARY OF CHANGES TO THE PREVIOUS FORECAST:
WENT AHEAD AND EXPANDED THE WINTER WEATHER ADVISORY SOUTH TO
INCLUDE MILLS...HAMILTON...BOSQUE...HILL...ELLIS...AND KAUFMAN
COUNTIES. THIS WAS DONE PRIMARILY DUE TO AN INCREASED THREAT OF
FREEZING RAIN AND LIGHT ICE ACCUMULATIONS ON ELEVATED ROAD
SURFACES THIS AFTERNOON.
EXPECT THAT ALL WINTRY PRECIPITATION WILL REMAIN ALONG AND
NORTHWEST OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO COOPER. THIS
IS AS FAR SOUTHEAST AS WE HAVE THE FREEZING LINE CREEPING THIS
AFTERNOON WHILE PRECIPITATION IS STILL ACTIVE OVER THE REGION.
TEMPERATURES WILL LIKELY FALL BELOW FREEZING ACROSS ALL OF NORTH
AND CENTRAL TEXAS TONIGHT...BUT PRECIPITATION IS EXPECTED TO END
ABRUPTLY LATE THIS AFTERNOON FROM SOUTHWEST TO NORTHEAST AS A DRY
SLOT KICKS OUT OVER THE REGION ALOFT.
BEFORE THE DRY AIR ALOFT ARRIVES HOWEVER...CONFIDENCE REMAINS HIGH
THAT WE WILL SEE ENOUGH WINTRY PRECIPITATION WHERE WE ALREADY HAD
WINTRY WEATHER ADVISORIES OR A WINTER STORM WARNING IN EFFECT.
FOR LOCATIONS THAT WERE ALREADY INCLUDED IN WINTER WEATHER
ADVISORIES OR WARNINGS...THERE WERE ONLY MINOR CHANGES MADE TO
THE PREVIOUS FORECAST. THE BIGGEST CHANGE OF NOTE WAS AN INCREASE
IN THE AMOUNTS OF FREEZING RAIN/ICE ACCUMULATION FROM A FEW
HUNDREDTHS OF AN INCH TO JUST OVER A TENTH OF AN INCH IN A NARROW
BAND JUST NORTHWEST OF THE SURFACE FREEZE LINE THIS AFTERNOON.
THIS NARROW BAND OF ENHANCED ICE ACCUMULATION EXTENDS FROM
COMANCHE TO DFW TO BONHAM. THE REASONS FOR THIS WILL BE DISCUSSED
BELOW...BUT ICE ACCUMULATIONS ARE PRIMARILY EXPECTED TO REMAIN
TIED TO ELEVATED SURFACES TODAY. MOST OF THE FREEZING RAIN IS
EXPECTED TO FALL WITH TEMPERATURES IN THE 30-32 DEGREE F
RANGE...MEANING THAT MOST OF THE RAIN WILL NOT BE COLD ENOUGH TO
FREEZE ON CONTACT WITH THE RELATIVELY WARM GROUND/SOIL
TEMPERATURES WE HAVE IN PLACE ACROSS THE REGION. THIS DOES NOT
APPLY TO BRIDGES AND OVERPASSES OF COURSE AS THESE SURFACES WILL
COOL BELOW FREEZING SOON AFTER THE AIR TEMPERATURE DROPS BELOW
FREEZING TODAY.
THE FORECAST FOR SNOWFALL AMOUNTS AND LOCATIONS REMAINS LARGELY
UNCHANGED. LOCATIONS ALONG AND NORTHWEST OF A BRECKENRIDGE TO
SHERMAN LINE STILL LOOK TO BE THE MOST FAVORABLE LOCATIONS FOR 2-4
INCHES OF SNOW ACCUMULATION WITH SOME SLEET AND FREEZING RAIN
MIXED IN. A WINTER STORM WARNING REMAINS IN EFFECT FOR THESE
LOCATIONS AS A RESULT. IN BETWEEN THE DFW AREA...WHICH IS EXPECTED
TO SEE MOSTLY FREEZING RAIN AND A LATE TRANSITION TO SLEET/SNOW
AND THE WINTER STORM WARNING...THERE REMAINS A GREAT DEAL OF
UNCERTAINTY REGARDING THE EXACT AMOUNTS OF SNOW/SLEET/FREEZING
RAIN AS THIS REPRESENTS THE LIKELY TRANSITION ZONE BETWEEN ALL 3
PRECIPITATION TYPES THROUGHOUT THE DAY TODAY. LEFT THESE AREAS IN
AN ADVISORY FOR NOW AS CONFIDENCE IN RECEIVING AMOUNTS LARGE
ENOUGH OF ANY INDIVIDUAL TYPE OF PRECIPITATION REMAINS LOW AT THIS
TIME. SUFFICE TO SAY TRAVEL WILL STILL BE A PROBLEM FOR THESE
LOCATIONS AS A MIXED BAG OF WINTRY WEATHER WILL LEAD TO SLICK
ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES.
SECOND...METEOROLOGICAL DISCUSSION REGARDING OUR WINTER WEATHER
EVENT:
THE SHORTWAVE TROUGH IS EXPECTED TO SWING NORTHEAST OVER THE
REGION TODAY...SPREADING LARGE SCALE FORCING FOR ASCENT OVER THE
ENTIRE CWA THIS MORNING. AS MENTIONED AT THE BEGINNING OF THE
DISCUSSION...DIFFERENTIAL ADVECTION WILL LIKELY LEAD TO A
REDUCTION IN STABILITY ALOFT FROM WEST TO EAST THROUGHOUT THE DAY
TODAY AS WELL. THIS POINT IN PARTICULAR GREATLY COMPLICATES THE
FORECAST BECAUSE PRECIPITATION AMOUNTS BECOME MUCH MORE RESPONSIVE
TO MESOSCALE FORCING AS OPPOSED TO SYNOPTIC SCALE CONSIDERATIONS.
THIS WILL RESULT IN CELLULAR CONVECTION MIXED IN BROADER
PRECIPITATION ZONES RESULTING IN LOCALLY ENHANCED PRECIPITATION
AMOUNTS FROM WHAT IS REFLECTED IN MODEL GUIDANCE AND OUR OFFICIAL
FORECAST. IN GENERAL...WE EXPECT LOW-LEVEL TEMPERATURES TO FALL
THROUGHOUT THE DAY TODAY FROM NORTHWEST TO SOUTHEAST. WARM AIR
ADVECTION WORKING AGAINST THE SOUTHWARD MOVING CANADIAN AIRMASS IS
WHAT IS DRIVING ALL OF THE DIFFERENT PRECIPITATION TYPES ACROSS
NORTH TEXAS TODAY.
MODEL FORECAST SOUNDINGS CONSISTENTLY SHOW THAT AIR PARCELS LIFTED
FROM AROUND THE 750 MB LEVEL HAVE POSITIVE CAPE ANYWHERE FROM 100
TO 250 J/KG WITH LITTLE TO NO CONVECTIVE INHIBITION PRESENT. THIS
UPRIGHT INSTABILITY WILL RESULT IN EMBEDDED THUNDERSTORMS ACROSS
THE REGION FROM THIS MORNING THROUGH EARLY THIS AFTERNOON...SO
WENT AHEAD WITH A MENTION OF ISOLATED THUNDER IN THE FORECAST AS
CONFIDENCE IS ACTUALLY PRETTY HIGH IN THIS PANNING OUT. THE MORE
IMPORTANT QUESTION IS: HOW WILL THIS AFFECT WINTER WEATHER IMPACTS
ACROSS NORTH TEXAS TODAY? THE ANSWER TO THAT QUESTION IS
TRICKY...HOWEVER IT SEEMS MOST LIKELY THAT EMBEDDED STORMS WILL
NOT CHANGE IMPACTS MUCH FROM WHAT WERE ARE CURRENTLY HIGHLIGHTING
IN OUR WINTER STORM WARNINGS AND WINTRY WEATHER ADVISORIES.
ANY EMBEDDED THUNDERSTORMS IN THE WINTER STORM WARNING AREA WILL
ONLY SERVE TO ENHANCE SNOWFALL AMOUNTS/ACCUMULATION. THESE ARE THE
LOCATIONS WE ALREADY FEEL WILL SUFFER FROM THE WORST ROAD
CONDITIONS...SO ADDITIONAL SNOWFALL WILL ONLY EXACERBATE
DETERIORATING ROAD CONDITIONS. WHILE THIS IS NOT GOOD NEWS...A
WINTER STORM WARNING IS STILL THE MOST APPROPRIATE WAY TO ADDRESS
THESE IMPACTS AND THAT WILL NOT CHANGE WITH ADDITIONAL SNOWFALL.
IF WE GET THUNDERSTORMS ALONG A COMANCHE TO DFW TO BONHAM
LINE...WHERE WE EXPECT A TENTH OF AN INCH OF FREEZING RAIN...THIS
WILL ONLY MAKE FREEZING RAIN FALL FASTER ACROSS THE AREA. WHILE
THIS SOUNDS REALLY BAD...ITS NOT OBVIOUS THAT THIS WILL RESULT IN
ADDITIONAL ICE ACCUMULATION. HEAVIER PRECIPITATION RATES WILL
LIKELY JUST CAUSE MORE OF THE PRECIPITATION TO RUN OFF AREA
ROADWAYS...AS LONG AS TEMPERATURES REMAIN IN THE 30 O 32 DEGREE F
RANGE. NOW THIS POINT IS EXTREMELY IMPORTANT...IF TEMPERATURES
WERE TO FALL INTO THE 20S WITH ENHANCED FREEZING RAIN RATES...WE
WOULD BE IN BIG TROUBLE AS ICE WOULD ACCUMULATE VERY RAPIDLY ON
AREA ROADWAYS. HOWEVER...AT THIS TIME NEARLY ALL AVAILABLE
GUIDANCE INDICATES THAT TEMPERATURES WILL REMAIN IN THIS 30 TO 32
DEGREE RANGE OVER THE DFW AREA WHILE MEASURABLE PRECIPITATION IS
FALLING. OBVIOUSLY...WE WILL HAVE TO WATCH THIS VERY CLOSELY
THROUGHOUT THE DAY TODAY.
ONCE AGAIN FOR THOSE COUNTIES IN BETWEEN DFW AND THE WINTER STORM
WARNING...THIS IS WHERE THUNDERSTORMS COULD RESULT IN THE GREATEST
DEVIATION FROM THE CURRENT FORECAST. EMBEDDED STORMS NOT ONLY
ENHANCE PRECIPITATION AMOUNTS/RATES...BUT THEY ALSO TEND TO COOL
THE ATMOSPHERE THROUGH THE DEPTH OF THEIR UPDRAFT. THIS MAY
ACTUALLY RESULT IN A COMPLETE CHANGE OVER IN PRECIPITATION TYPE
NEAR THE PRECIPITATION TYPE RESULTING IN A QUICK CHANGE OVER FROM
FREEZING RAIN TO MODERATE TO HEAVY SLEET. WE WILL WATCH FOR ANY
PERSISTENT AREAS OF THUNDERSTORMS THAT MAY LINE UP IN THIS
TRANSITION ZONE...AND MAY HAVE TO UPGRADE SOME OF THESE AREAS TO A
WINTER STORM WARNING IF IT LOOKS LIKE A CHANGE IN PRECIPITATION
TYPE WILL RESULT IN SIGNIFICANT ADDITIONAL ACCUMULATION OF SLEET
OR SNOW.
THIS BRINGS US TO THE LEAST CERTAIN PORTION OF THE FORECAST WHICH
IS THE VERTICAL THERMAL PROFILE. 00Z AND 06Z MODELS HAVE REALLY
BEEN STRUGGLING TO KEEP UP WITH AN ACCURATE DEPICTION OF THE
FREEZING LINE AT THE SURFACE. THE 00Z NAM WAS THE ONLY MODEL THAT
HAD A GOOD HANDLE ON THE 06Z FREEZING LINE AT THE SURFACE AS EVERY
OTHER MODEL THAT WAS LOOKED AT WAS ANYWHERE FROM 2-4 DEGREES TOO
WARM. THEREFORE...THIS FORECAST FOR PRECIPITATION TYPE AND SURFACE
TEMPERATURES IS HEAVILY WEIGHTED TOWARDS THE COOLER 00Z NAM.
NOTABLY...THE 06Z RAP KEPT SURFACE TEMPERATURES ABOVE FREEZING ALL
DAY ACROSS THE DFW AREA...SO THE EXACT FORECAST FOR PRECIPITATION
TYPE REMAINS AN UNCERTAIN ONE AS OF THIS MORNING.
MODELS /EVEN THE WARMEST ONES/ CONSISTENTLY SHOW THE VERTICAL
THERMAL PROFILE WILL BE COLD ENOUGH FOR MAINLY SLEET AND SNOW
WHERE WE CURRENTLY HAVE THE WINTER STORM WARNING IN EFFECT...OR
ALONG AND NORTHWEST OF A BRECKENRIDGE TO SHERMAN LINE. ALSO HAVE
THE HIGHEST CONFIDENCE IN THE H850 WARM NOSE HOLDING IN PLACE
WHILE SURFACE TEMPERATURES FALL BELOW FREEZING ALONG A COMANCHE TO
DFW TO BONHAM LINE...WHICH IS WHERE WE HAVE OUR HIGHEST FREEZING
RAIN/ICE ACCUMULATIONS FORECAST. AS MENTIONED A FEW TIMES
ALREADY...IT IS IN BETWEEN THESE LOCATIONS THAT THE PRECIPITATION
TYPE IS MOST UNCERTAIN. HAVE A WINTRY MIX FORECAST FOR THESE
LOCATIONS DUE TO A VARYING DEPTH OF THE COLD AIR BASED ON YOUR
FAVORITE MODEL OF CHOICE.
IN SUMMARY:
FORECAST PRECIPITATION AMOUNTS:
2-4 INCHES OF SNOW WITH LIGHT ACCUMULATIONS OF SLEET AND FREEZING
RAIN ALONG AND NORTHWEST OF A BRECKENRIDGE TO SHERMAN LINE.
ONE TENTH OF A INCH OF ICE ACCUMULATION...MAINLY RESTRICTED TO
ELEVATED ROADWAYS...WITH LESS THAN A HALF INCH OF SNOW OR SLEET
ACCUMULATION EXPECTED GENERALLY ALONG A COMANCHE TO DFW TO BONHAM
LINE.
IN BETWEEN DFW AND THE WINTER STORM WARNING...1-2 INCHES OF SNOW
AND SLEET ACCUMULATION COMBINED...AND LIGHT ACCUMULATIONS OF
FREEZING RAIN/ICE POSSIBLE.
LIGHT ICE ACCUMULATIONS WILL EXTEND ALONG A GOLDTHWAITE TO
HILLSBORO TO COOPER LINE. LITTLE TO NO ACCUMULATION OF SNOW OR
SLEET IS EXPECTED FOR THESE LOCATIONS.
TO THE SOUTHEAST OF A GOLDTHWAITE TO HILLSBORO TO COOPER
LINE...PRECIPITATION IS EXPECTED TO REMAIN ALL LIQUID AT THIS
TIME...SO NO WINTRY WEATHER IMPACTS ARE EXPECTED.
NOTE: EMBEDDED THUNDERSTORMS WILL RESULT IN LOCALLY HIGHER AMOUNTS
OF PRECIPITATION IN ALL OF THESE LOCATIONS. THUNDERSTORMS ARE MOST
LIKELY FROM THIS MORNING THROUGH THE EARLY AFTERNOON HOURS.
FOR THIS EVENING AND TONIGHT...A STRONG DRY SLOT IS EXPECTED TO
BUILD OVER THE CWA FROM SOUTHWEST TO NORTHEAST RESULTING IN AN
ABRUPT END TO PRECIPITATION BY SUNSET. TEMPERATURES ARE EXPECTED
TO FALL BELOW FREEZING ACROSS THE ENTIRE CWA OVERNIGHT...SO ANY
WET ROADWAYS WILL HAVE THE POTENTIAL TO FREEZE INTO BLACK ICE.
SUB-FREEZING TEMPERATURES OVERNIGHT WILL PROLONG ANY HAZARDOUS
ROAD CONDITIONS THAT DEVELOP DURING THE DAY TODAY ACROSS NORTH
TEXAS.
REMAINDER OF THE FORECAST...MADE NO CHANGES AT THIS TIME WITH ALL
OF OUR FOCUS ON THE NEXT 24 HOURS. WIDESPREAD RAIN SHOWERS REMAIN
ON TRACK MONDAY NIGHT INTO TUESDAY MORNING WITH LITTLE CHANCES OF
FREEZING RAIN BASED ON 00Z AND 06Z MODEL DATA. ANOTHER WINTER
STORM REMAINS ON TRACK TO IMPACT THE REGION FROM THURSDAY NIGHT
INTO FRIDAY...HOWEVER LATEST MODEL GUIDANCE HAS COME DOWN ON QPF
AMOUNTS QUITE A BIT. WE WILL STILL HAVE TO WATCH THIS LATE WEEK
STORM SYSTEM CLOSELY FOR POTENTIAL IMPACTS TO THE REGION...HOWEVER
MODELS WERE AT LEAST TRENDING TOWARDS A LOWER IMPACT EVENT.
CAVANAUGH
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 35 27 42 36 54 / 90 20 10 60 30
WACO, TX 39 28 45 38 61 / 50 10 10 50 30
PARIS, TX 35 25 42 34 48 / 100 30 10 60 50
DENTON, TX 33 24 38 34 52 / 100 20 10 60 30
MCKINNEY, TX 33 25 40 34 51 / 90 20 10 60 30
DALLAS, TX 36 27 44 37 54 / 90 20 10 60 30
TERRELL, TX 35 29 44 36 54 / 90 30 10 60 40
CORSICANA, TX 39 29 48 39 57 / 70 20 10 50 40
TEMPLE, TX 39 28 48 42 63 / 40 10 10 50 30
MINERAL WELLS, TX 33 23 39 34 54 / 100 10 10 60 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR TXZ094-
095-102>106-116>121-129>134-141>145.
WINTER STORM WARNING UNTIL 9 PM CST THIS EVENING FOR TXZ091>093-
100-101-115.
&&
/
Hazardous weather outlook, Feb 2, 4:53 AM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
453 AM CST SUN FEB 2 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
453 AM CST SUN FEB 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A STRONG STORM SYSTEM WILL MOVE QUICKLY ACROSS NORTH TEXAS
TODAY...BRINGING WINTER PRECIPITATION AND ASSOCIATED TRAVEL
IMPACTS TO THE AREA. AREAS ALONG AND NORTH OF A BRECKENRIDGE TO
SHERMAN LINE CAN EXPECT 2 TO 4 INCHES OF SNOWFALL BY THIS
AFTERNOON...PERHAPS ACCOMPANIED BY SOME SLEET AND FREEZING RAIN.
ROAD CONDITIONS IN THIS AREA COULD BECOME SERIOUSLY IMPACTED BY
MIDDAY.
FARTHER SOUTH...AREAS ALONG AND NORTH OF A GOLDTHWAITE TO
HILLSBORO TO COOPER LINE...INCLUDING THE DFW METROPLEX...CAN
EXPECT A COLD RAIN ON SUNDAY MORNING. HOWEVER...THERE WILL LIKELY
BE SOME FREEZING RAIN AND SLEET MIXED WITH THE RAIN IN THIS
AREA...AND WITH TEMPERATURES HOVERING NEAR OR SLIGHTLY BELOW
FREEZING...SOME ACCUMULATION IS POSSIBLE. ANY ICE ACCUMULATIONS IN
THIS AREA SHOULD NOT RESULT IN WIDESPREAD TRAVEL IMPACTS.
HOWEVER...AT LEAST SOME SLICK SPOTS ARE EXPECTED ON BRIDGES AND
ELEVATED SURFACES. SOME MINOR ACCUMULATIONS ON TREES AND POWER
LINES MAY ALSO OCCUR BY LATE SUNDAY AFTERNOON.
IN ADDITION...ISOLATED THUNDERSTORMS MAY OCCUR WITHIN THE WARNING
AND ADVISORY AREA. ANY THUNDERSTORMS...OR THUNDER SLEET...OR
THUNDER SNOW COULD RESULT IN LOCALLY ENHANCED PRECIPITATION
AMOUNTS.
THIS EVENING...LIGHT SNOW MAY FALL EAST OF INTERSTATE 35 AND
NORTH OF I-30. SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED.
TEMPERATURES OVERNIGHT TONIGHT WILL FALL INTO THE TEENS AND 20S.
ICY CONDITIONS ON AREA ROADWAYS WILL REMAIN ICY THROUGH
MONDAY MORNING WHEN TEMPERATURES RISE ABOVE FREEZING. ANY WATER
REMAINING ON ROADWAYS COULD FREEZE OVERNIGHT CREATING ADDITIONAL
SLICK SPOTS ON ROADWAYS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ICY ROADWAYS OR SLICK SPOTS ARE POSSIBLE MONDAY MORNING WITH
TEMPERATURES IN THE TEENS AND 20S.
ANOTHER ROUND OF SNOW OR WINTER PRECIPITATION MAY OCCUR OVER MUCH
OF NORTH AND CENTRAL TEXAS ON THURSDAY NIGHT AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER...REPORTS
OF PRECIPITATION TYPE...AMOUNTS...AND IMPACTS DUE TO SNOW OR ICE
ARE VERY MUCH APPRECIATED TODAY.
82/JLD
Winter Storm, Young
- When
- February 2, 5:30 AM CST to 11:55 AM CST
- Where
- Young forecast zone
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
A mixture of freezing rain, sleet, and snow fell across the county. Accumulations averaged 2-3 across the county. 0.50 of sleet was reported in Graham. Travel was difficult as the roads became icy.
Winter Storm, Jack
- When
- February 2, 5:50 AM CST to 1:00 PM CST
- Where
- Jack forecast zone
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
A mixture of freezing rain, sleet, and snow fell across the county. Accumulations totaled 2-4 across the county. 0.75 of sleet was reported in Jacksboro. Travel was difficult as the roads became icy.
Winter Storm, Montague
- When
- February 2, 6:30 AM CST to 1:15 PM CST
- Where
- Montague forecast zone
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
A mixture of freezing rain, sleet, and snow fell across the county. Accumulations averaged 1-2 across the county. 0.50 of sleet was reported in Forestburg and Bowie. 1 of sleet was reported in St Jo. Travel was difficult as the roads became icy.
Winter Storm, Cooke
- When
- February 2, 6:30 AM CST to 2:45 PM CST
- Where
- Cooke forecast zone
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
A mixture of freezing rain, sleet, and snow fell across the county. Accumulations averaged 1-3 across the county. Some locations received 0.50-1.0 of sleet. Travel was difficult as the roads became icy.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Idaho, February 2 to 3, 20142 deaths · 5 events
- Winter Storm and Heavy Snow in Kentucky, February 2 to 3, 20141 death · 22 events
- Winter Storm in Arkansas, February 2, 20141 death · 12 events
- Winter Storm and Winter Weather in Kentucky, February 2 to 3, 201422 events
- Heavy Snow and Winter Weather in Texas, February 2, 201418 events
- Winter Storm and Heavy Snow in Colorado, February 2 to 5, 201417 events
- Winter Storm and Heavy Snow in Oklahoma, February 2, 201416 events
- Winter Storm in Oklahoma, February 2, 201415 events
- Winter Storm and Winter Weather in Tennessee, February 2 to 3, 201413 events
- Winter Storm in Texas, February 2, 201412 events
- High Surf in Hawaii, February 2 to 5, 201412 events
- Winter Storm and Winter Weather in West Virginia, February 2 to 3, 201411 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502607, 502605, 502606, 503078.